Medical

Medicine overdose side effects, causes, and symptoms

medicine overdose

Medicine is used to cure ourselves and drug overdose may end up seriously harming us.

If the body is not used to some particular medicine and, yet, it is consumed excessively, it may affect us drastically and may prove fatal. Either a person overdoses the medicine intentionally or unintentionally. The results are always the same. The overdose normally results in dizziness, confusion, vomiting, nausea, and coma. If the medicine has overdosed to a much higher extent, the reaction may even be the death of the person.

Many people intentionally overdose to commit suicide, by taking too many sleeping pills or some other sedatives in high milligrams. On the other hand, some people may overdose medicine unintentionally and the mistake can either be of the doctor who prescribed it or the medical pharmacy who gives wrong medicine by reading the prescription written wrongly. In some cases, the person takes medicine on his own without consulting the doctor. Taking expired medicines can also prove harmful. All these factors can be involved and their impact can drastic on the body.

Some people use a large number of medications from different doctors which is known is polypharmacy. They take recommendations from more than 1 health caretaker and take many medicines at a time. This can result in an overdose of medication. People are unaware of the proper usage of medicines and without consulting, they buy medicines from any pharmacy and take their dose according to their needs. It can cause serious harm.

Taking too many medicines can lead to irritability, excessive sweating, depression, muscle tension, nausea, vomiting, high blood pressure problems, always feeling dizzy, inability to work, urinary incontinence, and poor health.

Drug overdose causes:

Medicine overdose may be accidentally or deliberately. Accidental overdose may happen by adults as well as children but intentional overdose happen only by adults. Taking wrong medicines unintentionally causes many side effects in their bodies.

Kids may swallow drugs accidentally. Children can do this action out of curiosity. Babies and toddlers of 3-6 years of age normally put anything they find anywhere in their mouths due to their oral development. Therefore, always keep medicines out of the reach of children. It can be highly harmful to them than adults. Adults, sometimes, overdose out of depression or stress. Such overdoses bring harmful changes in their body which can even destroy a person’s organ forever.

Symptoms:

Drugs affect the entire body. But medicine overdose causes many side effects that do not happen with normal medicines. Some high dose medicines can be taken that cause no harm but some medicines when taken, even small in number, have severe effects on the body. Overdose may cause chronic diseases, chest pain or an asthma attack.

  • Some noticeable symptoms maybe; respiratory problems, blood sugar, irregular body temperature, pulse rate, and blood pressure.
  • A person may fall into a coma, paralysis or sometimes a person vomits into his lungs that is highly dangerous.
  • Most often, overdose damages the heart or lungs that causes severe chest pain. Breathing may get difficult that becomes deep, shallow, slow or rapid.
  • All medicines are different that serves a different purpose in the body and overdose of medicine has a different side effect on the body that may damage different organs of the body.
  • The skin may get dry, hot or sweaty.
Image source link

Click to comment

You must be logged in to post a comment Login

Leave a Reply

Most Popular

To Top